Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS San Angelo, TX

January 25, 2012Menard County, Texas

NWS San Angelo, TX issued this special weather statement at Jan 25, 2012, 12:21 AM CST for Menard County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2012, 12:21 AM CST (06:21 UTC)
Expired
Jan 25, 2012, 1:00 AM CST
In force
39 min
Issued by
NWS San Angelo, TX

County Menard County, TX

The radar

The San Angelo radar (KSJT), 78 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2012-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2012-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
619 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WWUS84 KSJT 250621
SPSSJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1221 AM CST WED JAN 25 2012

TXZ077-078-168-169-250700-
KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX-
1221 AM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST FOR
KIMBLE...MENARD...SCHLEICHER AND SUTTON COUNTIES...

AT 1218 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER ROOSEVELT...OR ABOUT 18 MILES WEST
OF JUNCTION...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CLEO BY 1235 AM CST
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 AND THE INTERSECTION
  OF US-83 AND RANCH ROAD 1773 BY 1255 AM CST
  MENARD AND THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 100 AM CST

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3107 10014 3094 9963 3042 10000 3049 10022
TIME...MOT...LOC 0622Z 203DEG 35KT 3054 10005

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Jan 24, 11:12 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Jan 24, 11:12 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1112 PM CST TUE JAN 24 2012

.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
WIDESPREAD IFR CIGS WILL CONTINUE TONIGHT AND WEDNESDAY ACROSS
WEST CENTRAL TEXAS. CONVECTION HAS INCREASED FROM DEL RIO NORTH TO
SAN ANGELO DUE TO FAVORABLE UPPER LEVEL DYNAMICS AND INSTABILITY...
AHEAD OF THE UPPER LEVEL LOW OVER FAR SOUTHWEST TEXAS. THIS
ACTIVITY WILL CONGEAL INTO A LINEAR SYSTEM AND SLOWLY MARCH EAST
ACROSS MAINLY THE SOUTHERN HALF DURING THE EARLY MORNING HOURS.

THE SURFACE COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT AND
EARLY WEDNESDAY SHIFTING WINDS TO THE NORTHEAST...THEN TO THE
NORTH AT 10-15 KTS. AS THIS HAPPENS...WE SHOULD SEE INSTABILITY
WANE TO THE POINT THAT CB/S ARE NO LONGER REQUIRED BUT -RA IS
EXPECTED THROUGH MUCH OF THE MORNING HOURS.

21

&&

PREV DISCUSSION... /ISSUED 330 PM CST TUE JAN 24 2012/

SHORT TERM...
A POTENT UPPER LEVEL CYCLONE CURRENTLY LOCATED OVER EL PASO
CONTINUES TO SLOWLY MOVE EAST INTO WEST TX. STRONG UPWARD VERTICAL
VELOCITIES ARE EVIDENT ACROSS WEST TX...SPREADING INTO OUR NECK OF
THE WOODS AS SEEN BY THE EXPANSIVE CIRRUS SHIELD AHEAD OF THE LOW.
THIS SYNOPTIC SCALE LIFT WILL CONTINUE TO WORK ON OUR MID LEVEL
LAPSE RATES THIS AFTERNOON AND EVENING WHICH WILL ENHANCE
INSTABILITY ACROSS THE AREA. SURFACE TEMPS HAVE WARMED INTO THE MID
60S IN MANY AREAS WITH DEWPOINTS IN THE 50S TO EVEN LOW 60S. THE
RUC-BASED MESO ANALYSIS PROVIDED BY THE SPC SHOWS SBCAPE VALUES NEAR
1000 J/KG WITH CINH SLOWLY ERODING. THE TRUE WARM FRONT REMAINS OVER
DEEP SOUTH TX BUT A WEAKER SECONDARY WARM FRONT /OR SURFACE TROF/
HAS BEEN ANALYZED FROM NEAR MIDLAND...TO MERTZON...TO JUNCTION AND
COULD SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT THIS EVENING.

THE SEVERE THREAT WILL PERSIST THROUGH MUCH OF THE OVERNIGHT HOURS
WITH INITIALLY DISCRETE CELLS. STRONG VERTICAL SHEAR WILL PRESENT
THE POTENTIAL FOR A FEW SUPERCELLULAR STORMS WHICH POSE THE TORNADIC
THREAT GENERALLY ALONG THE AFOREMENTIONED SURFACE BOUNDARY. THESE
STORMS ARE FORECAST TO CONGEAL INTO A LINEAR MCS LATER TONIGHT WHICH
WILL MARCH SLOWLY TO THE EAST-SOUTHEAST OVERNIGHT. THE HAIL THREAT
WILL DIMINISH DURING THIS TIME BUT THE WIND THREAT WILL INCREASE. WE
WILL ALSO SEE THE POTENTIAL FOR HEAVY RAINFALL TONIGHT WHERE SOME
AREAS MAY RECEIVE 1-2 INCHES OF RAIN. A FEW STORMS MAY LINGER INTO
EARLY WEDNESDAY BUT INSTABILITY WILL DECREASE QUICKLY AS A COLD
FRONT MOVES THROUGH THE AREA AND SCOURS OUT LOW LEVEL MOISTURE.
TEMPS WILL BE SIGNIFICANTLY COOLER ON WEDNESDAY BEHIND THE FRONT
WITH HIGHS IN THE MID 40S TO LOWER 50S IN MOST AREAS. WE WILL
CONTINUE TO SEE LIGHT RAIN SHOWERS OVER THE CWA THROUGHOUT THE DAY
ON WEDNESDAY.

JOHNSON

LONG TERM...
UPPER LOW WILL MOVE EAST OVER THE EASTERN CWA WEDNESDAY NIGHT
WITH WIDESPREAD RAIN CONTINUING OVER ALL OF THE CWA. AS THE UPPER
LOW CONTINUES TO MOVE EAST OF THE FORECAST AREA THURSDAY
MORNING... RAINFALL WILL END FROM WEST TO EAST OVER THE EASTERN
HALF OF THE CWA. THURSDAY AFTERNOON WILL BE DRY WITH AFTERNOON
HIGHS WARMING INTO THE UPPER 50S OVER THE FORECAST AREA. POST
FRONTAL COLD FRONT LOWS FRIDAY MORNING WILL BE IN THE LOWER 30S.
AFTER HIGHS IN THE 60S ON FRIDAY A DRY COLD FRONT FRIDAY NIGHT
WILL LOWER SATURDAY HIGHS INTO THE 50S...WITH AFTERNOON HIGHS
QUICKLY REBOUNDING INTO THE 60S THROUGH THE END OF THE EXTENDED.
MORNING LOWS WILL REMAIN IN THE 30S THROUGH THE WEEKEND...WARMING
INTO THE 40S THROUGH THE REST OF THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 42  46  39  57  33 /  90  70  50  20  10
SAN ANGELO 	 47  48  42  58  31 /  80  70  50  10  10
JUNCTION 	 53  56  44  58  30 / 100  70  50  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 24, 2:46 PM CST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 PM CST TUE JAN 24 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251200-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
246 PM CST TUE JAN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL TEXAS THIS EVENING
AND OVERNIGHT. A FEW DISCRETE CELLS ARE POSSIBLE EARLY IN THE
EVENING BUT THESE STORMS ARE EXPECTED TO CONSOLIDATE INTO A LINEAR
CONVECTIVE COMPLEX AND MOVE EAST-SOUTHEAST ACROSS THE FORECAST
AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS
BUT THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED OUT GIVEN
THE STRONG VERTICAL WIND SHEAR. THE GREATEST THREAT FOR SEVERE
WEATHER WILL EXIST SOUTH OF A STERLING CITY...TO BALLINGER...TO
SAN SABA LINE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE LATE TONIGHT...MAINLY EAST OF A COLEMAN TO JUNCTION LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS MAY LINGER INTO THE MORNING HOURS ON
WEDNESDAY. THE PRIMARY THREAT WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR STORM SPOTTERS
SOUTH OF INTERSTATE 20.

JOHNSON

In the hours before

Special weather statement, Jan 25, 12:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1221 AM CST WED JAN 25 2012

TXZ077-078-168-169-250700-
KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX-
1221 AM CST WED JAN 25 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST FOR
KIMBLE...MENARD...SCHLEICHER AND SUTTON COUNTIES...

AT 1218 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER ROOSEVELT...OR ABOUT 18 MILES WEST
OF JUNCTION...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CLEO BY 1235 AM CST
  THE INTERSECTION OF US-190 AND RANCH ROAD 864 AND THE INTERSECTION
  OF US-83 AND RANCH ROAD 1773 BY 1255 AM CST
  MENARD AND THE INTERSECTION OF US-83 AND HIGHWAY 29 BY 100 AM CST

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

LAT...LON 3107 10014 3094 9963 3042 10000 3049 10022
TIME...MOT...LOC 0622Z 203DEG 35KT 3054 10005

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:25 AM CSTSpecial Weather StatementSJTRunnels50 min
Jan 25, 1:00 AM CSTSevere Thunderstorm WarningSJTKimble, Mason, Menard30 min
Jan 25, 1:28 AM CSTSpecial Weather StatementSJTMcCulloch, Mason, San Saba62 min
Jan 25, 3:10 AM CSTAreal Flood AdvisorySJTJones, Taylor110 min
Jan 25, 4:10 PM CSTAreal Flood AdvisorySJTIrion110 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.